Jump to content
CrazyBoards.org

Interaction between local anaesthetic and medications?


Recommended Posts

Had a totally weird experience at the dentist....... So, I was having a tooth pulled and got the usual local anaesthetic. The thing is the dentist started fading into the distance and I felt really dopey and giddy. That passed and when the dentist knew I was ok, gave me another injection. The reaction was a bit delayed this time and it was when I was getting my tooth pulled I was in cuckoo land. Dentist said that happens sometimes....I didn't mind one bit!!

 

Before I went home I was given a mug of coffee and observed for about 30 mins. I was totally fine then and went home. NEVER happened to me before.... Just wondering would it be an interaction with my medication (See signature). Has this ever happened anyone else. I'm baffled

Link to comment
Share on other sites

I once had fillings done in 3 quadrants of my mouth and had lidocaine injected into the 3 quadrants. I felt a little impaired afterwards (I'd compare the feeling to being a bit tipsy). I assumed it was because a bit of the lidocaine went systemic and got into my central nervous system. (I think it can cross the blood-brain barrier.)

Link to comment
Share on other sites

I think any reaction to a local anesthetic would depend on what meds you are on already (generally speaking). 

 

I'm trying to remember if I have had reactions to local anesthesia (I know I don't to general anesthesia) and I cant remember any, at least that stood out.  My head might have felt a little fuzzy afterwards but other than that I don't recall anything else happening.

Link to comment
Share on other sites

I had a tooth pulled last year and the anesthetic they gave me made me really really nervous, like racing heart, shaky hands, sweating. The dentist said that was a common reaction, though.

 

 

I found out from my dentist that they put epinepherine in novicaine ot make it work better.  It's the epinepherine that makes you anxious.  I have had really bad anxiety reactions from it.  Since I told my dentist about it, they give me novicaine without epineperine in it, and I don't have the anxiety issues.  

Link to comment
Share on other sites

  • 3 years later...
  • 1 month later...

 

On 4/12/2013 at 3:25 AM, hagar said:

I had a tooth pulled last year and the anesthetic they gave me made me really really nervous, like racing heart, shaky hands, sweating. The dentist said that was a common reaction, though.

 

I asked my dentist about this last time I was in and he explained that the needles they use are so large because they can retract. They initially plunge the needle and then withdraw it to see if there is blood. They don't want to hit any arteries or vessels, because of the effects the epinephrine can cause. That kind of jittery hands and such is usually a side effect from probably nicking a blood-carrying vessel. From what I understand, the novocaine and epinephrine deplete the nerves so they can't react to anything, which gives you the anaesthetic feeling. 

It doesn't sound surprising to hear that it can react to other medications if the dentist is a bad aim. I had a dentist prior to my current one who would need to shoot me up three or four times to do fillings (of all things) while my current dentist is a pro and almost always gets me numb on the first shot.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...